| Model Number |
700106001-US |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
07/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
An angiodynamics clinical specialist (cs) reported that the tip of a 14cm solero microwave ablation applicator, detached during a procedure, for which they were providing in person coverage.The following narrative was provided by the cs: the applicator was tested for 10 seconds at 100watts.The applicator was percutaneously placed with no reported difficulty.The first ablation site was on the lateral-most edge of the liver and was completed using 100w for a total of 1:40s successfully and without incident.Track ablation was completed; probe was inspected and cleaned of any char or tissue residue before reinsertion.Second ablation site was in very close proximity to the gallbladder and approximately 1.5-2cm from a metal biliary stent.Caution was strongly encouraged in regard to maintaining appropriate distance from both structures.Probe was successfully placed into lesion with appropriate distance from critical structures.For additional clearance from the gallbladder, the doctor decompressed the gallbladder by aspirating bile by using ultrasound access with chiba needle.He then injected iodinated contrast into the area for increased visualization.Caution was encouraged, as both bile and iodinated contrast could interfere with ablation process.Ablation was initiated at 100w for 1:30s.Immediately upon initiation, a high reflective heat warning was triggered.Per protocol, the doctor was instructed to "jiggle or slightly twist" probe to dislodge any char attached tissue.Upon restarting ablation, and all subsequent attempts at ablation, the same warning was triggered on the generator.After a few moments, the ablation was continued at 10-20s at a time.At this point, case coverage transitioned to virtual coverage, due to previous appointments at 1300p.Before the cs exiting, the ir supervisor assumed operation of solero generator after confirming knowledge and understanding of generator and procedure.Within 5 minutes of the cs's exit, the cs received a facetime call from the ir supervisor that the current ct scan revealed the solero ceramic tip was bent approximately 25 degrees from center.The probe was gently removed but the ceramic tip remained in the liver.It was advised that the team not attempt to remove the tip, as long as the tip was not at risk of migration and sufficient distance from critical structure.Additional information: ablation size 3cmx3cm the doctor's experience or training is unknown.
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Additional Manufacturer Narrative
Received one (1) 14cm solero probe for evaluation.No damage to the shaft was observed but reported complaint was confirmed for ceramic tip fractured and detached.The customer's reported complaint description of ceramic tip was detached from the probe shaft was confirmed.The reported high reflected power warning message could not be confirmed given the condition of the returned probe complaint sample (tip detached).The applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 3mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.The device cartridge was connected to the complaints lab solero generator nest.The pump function was verified and functioned normally.This failure is the result of a thermal event, root cause of which could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Reference (b)(4).